For the past 1-2 weeks I've lowered my dose of Viibryd from 10mg to 5. No withdrawal symptoms. Yesterday/today I started getting bad brain zaps and gradually started increasing the dose. The brain zaps continue. I've had SSRI withdrawal symptoms before (Effexor) and as soon as I took some the zaps went away. Can anyone shed some light on this? Can't talk to my Dr about it because I did it without her permission and we don't get along (long story).
The effectiveness of Viibryd below 10 mg has not been studied. The minimal dosage is 10 mg (multiple sources, including drugs.com).
The side effect you are discussing can happen when increasing or decreasing your dosage. It is one of the major reasons you must take Viibryd at the same time everyday (often recommended to be mornings) with food.
Your brain zaps will stop once you reach a consistent dosing. I know you said you are not getting along with your doc, but calling the nurse may be an option.
Best of luck,
Hi, i know this isn't what you want to hear, but decreasing & increasing your dose, etc, etc, won't help you. You will just get the 'brain zaps' every time you reduce again. I know this is going to be really hard, but you need to try to ride the withdrawal symptoms out... I have a friend who is in the same situation, withdrawing from Tramadol. At the lower dose, are you sleeping OK? I don't know your current situation, if you have children, a stressful job etc, but if you can take time out to get through these 'brain zaps' with paracetamol & Ibuprofen, and sleep, this is the best you can do without your doctors advice. I would also recommend talking anonymously to a pharmacist or do you have a NHS service (like we do in the UK?) that you can phoen, sorry i don't know where you live?
I wish you had been in touch with us before you decided to go off Viibryd. If the problem was side effects or whatever, this could have been avoided. Our resident genius RonMan has given you excellent advice. I think you will be facing an uncomfortable time. This is not a medication to be trifled with. You can really get messed up trying to titrate down by yourself. Can you make an appointment with another Dr? I hate the thought of you trying to get through this without a physician and dropping out of school! Please keep us posted...
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Dec 2013 • 6 answers
Updated 18 Jan 2013 • 2 answers
Updated 18 Nov 2014 • 3 answers
Updated 14 Sep 2018 • 3 answers
Updated 11 Aug 2017 • 1 answer